Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 63, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 4, 2005, 6:25 PM CDT for 4 counties in Nebraska. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2005, 6:25 PM CDT (23:25 UTC)
- Expired
- May 4, 2005, 7:16 PM CDT
- In force
- 51 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Blaine County, NE, Brown County, NE, Cherry County, NE, Thomas County, NE
The radar
The North Platte radar (KLNX), 35 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1473 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 042325
SVRLBF
NEC009-017-031-171-050015-
/O.NEW.KLBF.SV.W.0063.050504T2325Z-050505T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
625 PM CDT WED MAY 4 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLAINE COUNTY IN NORTH CENTRAL NEBRASKA
NORTHEASTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA
SOUTHWESTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA
SOUTHEASTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 715 PM CDT (615 PM MDT)
* AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF ELSMERE TO 13 MILES WEST OF ELSMERE TO
20 MILES WEST OF PURDUM...OR ALONG A LINE EXTENDING FROM 26 MILES
SOUTHWEST OF AINSWORTH TO 19 MILES NORTHEAST OF THEDFORD TO 14
MILES NORTH OF THEDFORD...AND MOVING SOUTHEAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
ELSMERE BY 640 PM CDT
PURDUM BY 645 PM CDT
HALSEY BY 705 PM CDT
BREWSTER AND DUNNING BY 715 PM CDT
LAT...LON 4245 10027 4228 10049 4220 10082 4177 10032
4188 9976 4207 9980
$$
BUTTLER2 follow-up statements
000
WWUS53 KLBF 042350
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
650 PM CDT WED MAY 4 2005
NEC009-017-031-171-050015-
/O.CON.KLBF.SV.W.0063.000000T0000Z-050505T0015Z/
BLAINE NE-THOMAS NE-BROWN NE-CHERRY NE-
650 PM CDT WED MAY 4 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT(615 PM
MDT) FOR SOUTHEASTERN CHERRY...SOUTHWESTERN BROWN...NORTHEASTERN
THOMAS AND BLAINE COUNTIES...
AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELSMERE TO PURDUM TO 18 MILES WEST OF PURDUM...OR
ALONG A LINE EXTENDING FROM 24 MILES NORTHWEST OF BREWSTER TO 16
MILES NORTHEAST OF THEDFORD TO 7 MILES NORTH OF THEDFORD...MOVING
SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ELSMERE BY 650 PM CDT
PURDUM BY 655 PM CDT
HALSEY AND 9 MILES NORTH OF DUNNING BY 715 PM CDT
LAT...LON 4245 10027 4228 10049 4220 10082 4177 10032
4188 9976 4207 9980
$$
BUTTLER000
WWUS53 KLBF 050016
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
714 PM CDT WED MAY 4 2005
NEC009-017-031-171-050024-
/O.EXP.KLBF.SV.W.0063.000000T0000Z-050505T0015Z/
BLAINE NE-THOMAS NE-BROWN NE-CHERRY NE-
714 PM CDT WED MAY 4 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHERRY...
SOUTHWESTERN BROWN...NORTHEASTERN THOMAS AND BLAINE COUNTIES EXPIRES
AT 715 PM CDT(615 PM MDT)...
THE SEVERE THUNDERSTORM WARNING IN EFFECT...WILL BE ALLOWED TO
EXPIRE. HEAVY RAIN...HAIL UP TO A HALF AN INCH IN DIAMETER AND GUSTY
WINDS UP TO 45 MPH ARE POSSIBLE ACROSS SOUTHEASTERN CHERRY...EASTERN
THOMAS...AND BLAINE COUNTIES. AT THIS TIME THUNDERSTORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.
IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND
HAVE THEM RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH
PLATTE.
LAT...LON 4245 10027 4228 10049 4220 10082 4177 10032
4188 9976 4207 9980
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:45 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, May 4, 3:45 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 345 PM CDT WED MAY 4 2005 ...FORECAST FOCUS WILL BE ON THUNDERSTORM CHANCES THROUGH THE PERIOD... .DISCUSSION... H7 SHORTWAVE TROUGH PASSAGE TONIGHT WILL BRING ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS TO THE FA. EXPECT A FEW STORMS JUST BELOW SEVERE WITH SMALL HAIL AND WIND GUSTS TO 50 MPH FOR AREAS MAINLY SOUTH OF HIGHWAY 2 LATE THIS AFTN AND EVENING. ACTIVITY WILL DIE OUT IN ERN SECTIONS OVERNIGHT. BLEND OF MAV/MET WITH LOWER MID 40S TONIGHT. NICE WARMUP THURSDAY WITH 75 EAST TO NEAR 80 WEST WITH CONTINUED SOUTHERLY WINDS. WILL REMAIN DRY THUR UNTIL LATE AFTN WHEN ISOLATED THUNDERSTORMS MAY MOVE OUT OF PANHANDLE. WHILE MAIN FOCUS FOR ORGANIZED CONVECTION WILL BE IN SOUTH DAKOTA NEAR SFC FRONT...ENOUGH INSTABILITY EXISTS TO WARRANT LOW 20-30 POPS MAINLY DURING THE EVENING. UPPER FLOW BECOMES SOUTHWEST FRIDAY WITH DEEPENING SFC TROUGH TO OUR WEST. MID LEVEL SHORTWAVE WILL BE SUFFICIENT FOR SCATTERED THUNDERSTORMS TO DEVELOP CONVECTIVE CLUSTER IN SWRN NEBR...MOST FOCUS JUST NORTH OF WM FRONT LIFT NORTH FROM NWRN KS. ACTIVITY SHOULD CONGEAL INTO AN MCS MOVING INTO CENTRAL/ERN NEBR OVERNIGHT. SOME SEVERE THREAT WITH SBCAPES 1500-200J/KG AND VERY FAVORABLE 30-40 KTS OF 0-6KM SHEAR. SATURDAY...THE FOCUS WILL BE ALONG AND BEHIND SFC TROUGH IN WRN NEBR...WITH BEST FOCUSED AREA IN SOUTH DAKOTA NEAR TRIPLE POINT. FOR THE EXTENDED PERIOD...SUNDAY THROUGH WEDNESDAY...UNSETTLED WEATHER PATTERN WILL CONTINUE AS THE GFS LIFT AN H5 TROUGH INTO NEBRASKA AND THE DAKOTAS SUNDAY. WHILE BEST ORGANIZED CONVECTION WILL BE ACROSS THE DAKOTAS INTO MINNESOTA SUNDAY/SUNDAY NIGHT...H5 COLD POOL WILL BE SUFFICIENT FOR SCT/ISOLATED STORMS. H5 TRANSITORY RIDGING AHEAD OF NEXT UPPER TROUGH SHOULD KEEP MONDAY DRY AND STABLE. GOOD CHCS FOR SHOWERS AND THUNDERSTORMS MONDAY NIGHT ALL THE WAY THROUGH WEDNESDAY AS SSWRLY FLOW ALOFT BRINGS STRONG TAP OF SUBTROPICAL MOISTURE INTO THE PLAINS. PLAN TO KEEP TEMPS SUNDAY THROUGH WEDNESDAY AT OR SLIGHTLY BELOW NORMAL DUE TO AMPLE CLOUDINESS AND PERIODS OF SHOWERS/THUNDERSTORMS. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && KAR
Hazardous weather outlook, May 4, 3:33 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT WED MAY 4 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-051030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 333 PM CDT WED MAY 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THUNDERSTORMS ARE DEVELOPING ACROSS WESTERN NEBRASKA WITH THE POTENTIAL FOR A FEW STRONG STORMS THROUGH 10 PM CDT. THE STORMS WILL BE HIGH BASED AND PRESENT A GREATER THREAT FOR STRONG GUSTY WINDS WHILE MOVING EAST SOUTHEAST THROUGH NORTH CENTRAL NEBRASKA. AS THE SUN GOES BELOW THE HORIZON STORMS WILL WEAKEN WITH ISOLATED THUNDERSTORMS STILL POSSIBLE OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS THE POTENTIAL FOR THUNDERSTORM DEVELOPMENT THURSDAY EVENING INTO THE WEEKEND. MOISTURE WILL STREAM NORTHWARD OVER THE PERIOD WITH A SLIGHT CHANCE FOR SEVERE THUNDERSTORM DEVELOPMENT FRIDAY AFTERNOON AND EVENING AS THE SURFACE FRONT MOVES SLOWLY EAST AND EXITS LATE SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON FRIDAY. KECK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.